I just started on amoxicillin for a sinus infection and was wondering if it is going to affect my BG. It’s my first time taking this medication since diagnosis I know that the infection has been making my fasting BG higher and my post meal numbers also. I am hoping the antibiotic will help since I have been sick for nearly a month.
Both infection and antibiotics will make your bgs rise and the higher your bloodsugars the harder it is to fight off the infection, kind of a vicious cycle, but I know you will get better and hope you can figure out how much to raise your insulin.
Take care and feel better.
Well said Karen! That’s the samething that happens to me too!
It’s worth mentioning that one antibiotic, Bactrim/Septra (Trimethoprim, Sulfamethoxazole ) is related to the oral diabetes sulfonylurea drugs Amaryl, Glipizide etc.
If you have one of the forms of diabetes that are very sensitive to sulf drugs, as I do, taking Septra can cause lows. My doctor didn’t believe me when I reported dropping into the 60s after taking Septra, though hypos are listed in the official Prescribing information for the drug. Had he taken it seriously, it could have gotten me one step closer to a MODY diagnosis, since extreme sensitivity to Sulf drugs is diagnostic for some forms of MODY.
By extreme sensitivity, I mean hypoing for many hours after taking 1/8 of a 1 mg Amaryl pill. Which is not something I’d ever want to repeat.
Jenny…you have been through it. I am impressed how you seem to be so in tune, note reactions and changes, take away and use information from all these experiences.
I was told that I was allergic to Sulfa as a child…do not know what my reaction was.